Hydrocodone is an opioid analgesic used in the formulation of many narcotic prescription painkillers, such as Vicodin and Percocet.
In 2014, approximately 4.3 million people were using a non-prescribed hydrocodone, which led many into a battle of addiction.
As with any drug dependency, those who develop a tolerance for hydrocodone will need to take larger doses to experience the same effects it once produced. This is a dangerous cycle as large doses of this opioid can cause extreme hydrocodone withdrawal symptoms, which can lead to death by overdose.
Those addicted to hydrocodone who try to stop using on their own will experience withdrawal symptoms. Although withdrawal symptoms will vary person to person, the severity will be intensified if usage has been high and over an extended period. In the early stages of hydrocodone withdrawal symptoms, one may experience a runny nose, dilated pupils, excessive sweating and an increase in body temperature. Later, these mild hydrocodone withdrawal symptoms can be accompanied by extreme nausea, loss of appetite, vomiting, diarrhea, increased blood pressure and heart rate, and severe muscle and bone pain.
Again, withdrawal symptoms will vary.
However, the majority of people who have a dependence on hydrocodone and try to stop without medical help will experience intense, flu-like aches body. Also, stopping without care can cause extreme cravings, causing manic and obsessive behavior. It’s essential to remember that hydrocodone withdrawal symptoms can be managed under the care of medical professionals, addiction specialists, and psychiatrists.
If you or someone you love is suffering from hydrocodone addiction, please contact your primary care provider, hospital or treatment center. You don’t have to live under the grip of hydrocodone addiction, and dealing with hydrocodone withdrawal symptoms is possible.